MAUDE Adverse Event Report: K2M, INC. ACCULIF GRAFT INSERTION CANNULA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ACCULIF GRAFT INSERTION CANNULA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 800305
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that outside the or an acculif graft insertion cannula was bent and unusable.There was no procedure associated with this event, therefore, no adverse consequences to any patients were seen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was found to be deformed as reported.A sample graft insertion pusher cannot not pass through the graft cannula due to deformation.The device is no longer functional.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or adverse trends were identified.The reported lot number was manufactured in march of 2015 and is in use for over 7 years.The acculif surgical technique states the following: "instruments are provided by stryker spine and must be used to assure accurate implantation of the device.While rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.Instruments must be examined for wear or damage prior to surgery.Instruments must be properly cleaned, maintained and lubricated as usually recommended for all surgical instruments".The plausible root cause of the reported event is normal wear and tear due to device age.Among consistent use of the instrument throughout its lifetime; cleaning, sterilization, handling may have also contributed to device deformation.H3 other text : status and location of the device is unknown.

Brand Name
ACCULIF GRAFT INSERTION CANNULA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14626880
Report Number0002530131-2022-00001
Device Sequence Number14651083
Product Code LXH
UDI-Device Identifier07613327105896
UDI-Public07613327105896
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number800305
Device Catalogue Number800305
Device Lot Number12181410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown